Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 38, NWS New York, NY
NWS New York, NY issued this small craft advisory at Mar 28, 2011, 11:35 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2011, 11:35 PM EDT (03:35 UTC)
- Expired
- Mar 29, 2011, 4:39 AM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
351 WHUS71 KOKX 290335 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1135 PM EDT MON MAR 28 2011 ...GUSTY WINDS THROUGH THE NIGHT... ANZ330-350-353-355-291000- /O.NEW.KOKX.SC.Y.0038.110329T0335Z-110329T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1135 PM EDT MON MAR 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT AND EASTERN LONG ISLAND SOUND. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * TIMING...THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
192 WHUS71 KOKX 290839 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 439 AM EDT TUE MAR 29 2011 ANZ330-350-353-355-290945- /O.CAN.KOKX.SC.Y.0038.000000T0000Z-110329T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 439 AM EDT TUE MAR 29 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WHILE THERE MAY BE AN OCCASIONAL GUST UP TO 25 KT EARLY...WINDS HAVE DIMINISHED...THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 10:32 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 28, 10:32 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1032 PM EDT MON MAR 28 2011
.SYNOPSIS...
A HIGH PRESSURE SYSTEM EXTENDING FROM NORTHWEST OF THE GREAT LAKES
SOUTHEAST ACROSS THE MID ATLANTIC STATES WILL SLOWLY MOVE
SOUTHEAST THROUGH TUESDAY NIGHT. A WEAK LOW OVER THE GULF COAST
STATES WILL REDEVELOP OFF THE SOUTHERN MID-ATLANTIC COAST AND HEAD
OUT TO SEA. ANOTHER LOW PRESSURE SYSTEM WILL DEVELOP OFF THE MID-
ATLANTIC COAST THURSDAY NIGHT AND HEAD TOWARD THE TRI-STATE.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
TIGHT GRADIENT CONTINUES TONIGHT BETWEEN STRONG LOW PRESSURE OVER
THE CANADIAN MARITIMES AND HIGH PRESSURE BUILDING INTO THE
NORTHERN PLAINS. WIND GUSTS GRADUALLY DIMINISH LATER
TONIGHT...ALTHOUGH GUSTINESS SHOULD LAST THROUGH THE OVERNIGHT
ACROSS NYC METRO. INTERIOR VALLEYS HAVE BEST CHANCE FOR A WINDOW
OF RADIATIONAL COOLING WITH LOWS IN THE UPPER TEENS.
OTHERWISE...LOWS SHOULD GENERALLY BE IN THE 20S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
DRY CONDITIONS WILL CONTINUE AS HIGH PRESSURE BUILDS INTO THE
REGION. SOME SLIGHT HEIGHT RISES SEEN IN THE MODELS BEGINNING
TUESDAY NIGHT...SO EXPECT A SLIGHT WARMING TREND...THOUGH
TEMPERATURES WILL CONTINUE TO BE WELL BELOW NORMAL FOR THIS TIME
OF YEAR.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
UNSETTLED AND LOW CONFIDENCE FORECAST FOR THE LONG TERM PERIOD AS A
SERIES OF LOW PRESSURE SYSTEMS PASS SOUTH OF OR THROUGH THE REGION.
HIGH PRES BUILDS THROUGH EASTERN CANADA AS LOW PRES OVER THE GULF
COAST STATES TRACK NORTHEAST TOWARDS THE MID-ATLANTIC. THE HIGH MAY
BE STRONG ENOUGH TO SUPPRESS THE LOW FROM TRACKING TOO FAR NORTH AND
IMPACTING THE LOCAL AREA TOO MUCH...SO WILL CARRY SLIGHT CHANCE POPS
WED NIGHT WITH LITTLE QPF. PRECIP GENERALLY LIGHT RAIN IN THE
EVENING...MIXING WITH AND TURNING TO LIGHT SNOW ACROSS THE INTERIOR
AFTER MIDNIGHT AS TEMPS DROP BELOW FREEZING.
HIGH PRES MOVES OFFSHORE THU MORNING. THE NEXT SYSTEM THEN
APPROACHES LATE THU AND SLOWLY PASSES SOUTH AND EAST OF LONG ISLAND
THU NIGHT THROUGH FRI NIGHT. THERE ARE SOME DIFFERENCES AMONG THE
MODELS DURING THIS TIME...AS THE 12Z/28 GFS IS CLOSER TO THE COAST
AS COMPARED TO THE 12Z/28 ECMWF. THE GEFS ENSEMBLE MEAN APPEARS TO
SPLIT THE DIFFERENCE BETWEEN THE 12Z GFS AND THE 00Z ECMWF...AND
MOST OF THE GEFS MEMBERS ARE FOLLOWING A TRACK SIMILAR TO THE GEFS
ENSEMBLE MEAN AND THE OLD ECMWF...BUT THERE IS ONE MEMBER THAT TAKES
THE LOW RIGHT OVER NYC/LONG ISLAND WITH FAIRLY SIGNIFICANT QPF.
THAT LOW DEPARTS FRI AFTERNOON. A DEEP UPPER TROUGH WITH SEVERAL
STRONG SHORTWAVES DIGGING INTO THE BASE OF THE TROUGH WILL APPROACH
THE EAST COAST WITH ANOTHER LOW FORMING OVER THE GULF COAST. THAT
LOW WILL FOLLOW A SOMEWHAT SIMILAR TRACK TO THE SYSTEM ON THU...
HOWEVER...WITH NO BLOCKING HIGH TO THE NORTH...THIS SYSTEM WILL BE
ABLE TO TRACK CLOSER TO THE TRI-STATE AREA. AGAIN...THERE IS LITTLE
MODEL CONSENSUS IN THAT THE 12Z ECMWF IS FASTER THAN THE 12Z GFS AND
THE GEFS ENSEMBLE MEAN IS THE SLOWEST. FEEL IT IS PRUDENT TO FOLLOW
HPC GUIDANCE AT THIS TIME...AND WILL CARRY THE HIGHEST POPS OF THE
PERIOD ON FRI...WITH LIKELY POPS OVER THE WESTERN ZONES AND HIGH-END
CHANCE POPS OUT EAST.
SFC LOW DEPARTS FRI NIGHT...THEN UPPER TROUGH WITH SEVERAL
SHORTWAVES WILL KEEP AT LEAST CHANCE POPS IN THE FORECAST FRI
NIGHT-SAT. MAINLY DRY WX EXPECTED SAT NIGHT-SUN AS HIGH PRES BUILDS
THROUGH THE REGION...THEN THE NEXT SYSTEM LOOKS TO IMPACT THE REGION
ON MON.
TEMPS WILL GENERALLY RUN A FEW DEGREES BELOW NORMAL THROUGH THE END
OF THE WEEK...POSSIBLY WARMING TO AROUND NORMAL TO MAYBE A COUPLE OF
DEGREES ABOVE NORMAL FOR THE START OF THE NEW WEEK.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
THE REGION REMAINS BETWEEN HIGH PRESSURE BUILDING ACROSS THE WESTERN
GREAT LAKES...AND LOW PRESSURE SLOWLY WEAKENING OVER THE CANADIAN
MARITIMES.
LITTLE CHANGE IN WINDS...WITH PERSISTENCE PREVAILING.
WINDS REMAIN RIGHT AROUND 310 TRUE...OR BETWEEN 300 AND 320. GUSTS
SHOULD BECOME MUCH LESS FREQUENT AS THE NIGHT PROGRESSES. SUSTAINED
SPEEDS OF 10 TO 20 KTS ACROSS NYC METRO TERMINALS SHOULD DIMINISH AS
WELL.
MORE FREQUENT GUSTS RETURN TUESDAY MORNING...AFTER 13-15Z.
FEW HIGH CLOUDS TONIGHT...WITH FEW TO SCT CU TUESDAY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: GUSTY WINDS CONTINUE THROUGH THE DAY
TUESDAY...WITH WIND DIRECTIONS RIGHT AROUND 310 DEGREES TRUE.
KJFK FCSTER COMMENTS: GUSTY WINDS CONTINUE THROUGH THE DAY
TUESDAY...WITH WIND DIRECTIONS RIGHT AROUND 310 DEGREES TRUE.
KLGA FCSTER COMMENTS: GUSTY WINDS CONTINUE THROUGH THE DAY
TUESDAY...WITH WIND DIRECTIONS RIGHT AROUND 310 DEGREES TRUE.
KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED.
OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY...
TUESDAY NIGHT...VFR WITH DIMINISHING WINDS.
WEDNESDAY...VFR LIKELY.
THURSDAY-SATURDAY...PERIODS OF SUB-VFR POSSIBLE STARTING THURSDAY
PM.
&&
.MARINE...
A PERSISTENT AND GUSTY NW PRESSURE GRADIENT IS FORECAST THROUGH
TUESDAY AS THE WATERS REMAIN BETWEEN HIGH PRESSURE TO THE WEST AND
LOW PRESSURE OVER THE CANADIAN MARITIMES.
OCCASIONAL SCA WIND GUSTS ACROSS THE WATERS...WITH OCEAN SEAS
BELOW 5 FT. WITH EXPECTATION THAT GRADIENT AND WINDS ALOFT WILL
SUBSIDE A BIT MORE OVERNIGHT HAVE TAKEN DOWN SCA. MARGINAL
NEARSHORE GUSTS POSSIBLE TUESDAY...BUT NOT HIGH ENOUGH CONFIDENCE
TO ISSUE FOR THEN EITHER.
WINDS AND SEAS WILL LIKELY REMAIN BELOW SMALL CRAFT LEVELS
TUESDAY NIGHT AND WEDNESDAY...THOUGH THERE MAY BE A GUST OR TWO
ABOVE 25 KT DURING THE AFTERNOON ON TUESDAY.
WITH HIGH PRES NEAR THE WATERS AS LOW PRES PASSES SOUTH OF LONG
ISLAND...SUB-SCA CONDITIONS EXPECTED WED NIGHT THROUGH THU NIGHT. A
SERIES OF STRONGER SYSTEMS WILL MOVE THROUGH THE WATERS FRI THROUGH
SAT...PRODUCING SCA WIND GUSTS ON THE OCEAN AND EASTERN LI SOUND
WATERS AND 7-10 FT SEAS ON THE OCEAN AND 4-7 FT SEAS NEAR THE RACE
OF EASTERN LI SOUND FRI THROUGH SAT. UNDERCUT WAVEWATCH IV GUIDANCE
ON THE OCEAN BY A FT OR SO DURING THIS TIME DUE TO UNCERTAINTY OF
TRACK AND STRENGTH OF THE LOW. CONDITIONS GRADUALLY SUBSIDE BELOW
ADVISORY CRITERIA SUN AS HIGH PRES BUILDS INTO THE WATERS.
&&
.FIRE WEATHER...
MARGINAL RED FLAG POTENTIAL TUE AFTERNOON WITH RHS AROUND 30% AND
GUSTS 20-25 MPH. WILL LET MID SHIFT RE-EVAL FOR A WARNING...SO
MONITOR LATEST FORECASTS FOR UPDATES. THE MOST LIKELY AREA TO SEE
THIS IS IN NORTHEAST NEW JERSEY...IN AND AROUND THE METRO REGION.
&&
.HYDROLOGY...
DRY WEATHER CONTINUES THROUGH WEDNESDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...MAS
AVIATION...PW
MARINE...JP/MAS
FIRE WEATHER...
HYDROLOGY...JP/MASHazardous weather outlook, Mar 28, 7:28 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 728 PM EDT MON MAR 28 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-292330- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 728 PM EDT MON MAR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-292330- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 728 PM EDT MON MAR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.